The Japanese Journal of Dermatology
Online ISSN : 1346-8146
Print ISSN : 0021-499X
ISSN-L : 0021-499X
Volume 120 , Issue 12
Showing 1-8 articles out of 8 articles from the selected issue
Seminar for Medical Education
Original Articles
  • Shinichi Shimoura, Kenji Hirabayashi, Eiji Nakano, Toshihiro Takai, Yo ...
    Type: Original Articles
    2010 Volume 120 Issue 12 Pages 2393-2397
    Published: November 20, 2010
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    A 35-year-old Japanese male had a 15×16 mm, elastic-hard, subcutaneous nodule on his posterior neck. He had no history of trauma to the region, diabetes mellitus, or genodermatoses such as Gardnerʼs syndrome. Ultrasonography of the skin showed a hypoechoic, ill-defined mass in the subcutaneous tissue. A histopathological examination revealed an uncapsulated mass in the subcutaneous tissue consisting of dense, haphazardly arranged bundles of collagen with sparsely scattered fibroblastic proliferation. A few small nerves and entrapped islands of adipose tissue were seen. The tumor cells were positive for vimentin, CD34, and CD99 (MIC2) staining and negative for alcian blue and beta-catenin staining.
    Download PDF (748K)
  • Kazuhiko Yamamura, Hiroshi Terao, Hiromaro Kiryu, Risa Tanaka, Kenzi M ...
    Type: Original Articles
    2010 Volume 120 Issue 12 Pages 2399-2406
    Published: November 20, 2010
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    Cetuximab is a new antineoplastic agent, that has been covered by National Health Insurance since September of 2008. It is used to treat colon/rectal cancer that is epidermal growth factor receptor (EGFR)-positive and cannot be cured by resection. It is an antibody for EGFR that inhibits growth of the tumor and metastasis by competitively inhibiting binding of the ligand to EGFR. We experienced two cases of drug eruption that occurred after administration of the cetuximab for treatment of recurrent rectal cancer. Both patients developed acneiform eruptions on their face and back, which improved with externally applied steroid ointment. We also examined the onset frequency and onset time of drug eruptions in 18 patients given cetuximab in our hospital up to February of 2009. Because cetuximab, like other EGFR inhibitors such as gefitinib and erlotinib, frequently causes drug eruptions such as acneiform eruptions, dry skin, perionychia, and itching, it is important to determine the frequency, mechanisms, = and appropriate treatment of drug eruptions resulting from cetuximab.
    Download PDF (1625K)
  • Atsuko Toyoda, Yohei Iwata, Toshikazu Usuda, Keiko Kato, Toshifumi Yam ...
    Type: Original Articles
    2010 Volume 120 Issue 12 Pages 2407-2412
    Published: November 20, 2010
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    Early diagnosis and proper surgical debridement are important in improving the prognosis of necrotizing fasciitis. However, early diagnosis is sometimes difficult, because necrotizing fasciitis primarily involves the superficial fascia, subcutaneous fat, and deep fascia; consequently, it sometimes lacks clinical signs or symptoms during the early course of infection. The laboratory risk indicator for necrotizing fasciitis (LRINEC) score has been suggested as a convenient tool for distinguishing between necrotizing fasciitis and other soft tissue infections. The objective of this study is to evaluate the usefulness of the LRINEC score. We retrospectively assessed the LRINEC scores of 9 patients with necrotizing fasciitis and 35 patients with phlegmone at their first visit to our hospital. The LRINEC score was significantly elevated inpatients with necrotizing fasciitis (8.1±1.0 points) compared to those with phlegmone (1.7±0.3 points). When the cutoff value for the diagnosis of necrotizing fasciitis was set as 6 points, the sensitivity and specificity of the LRINEC score were 100% and 97%, respectively. Our results suggest that the LRINEC score is a useful tool for diagnosiing necrotizing fasciitis promptly, and it is simple enough for clinicians who are not skin infection specialists.
    Download PDF (760K)
  • Nobuko Maeda, Yumiko Yamane, Yuko Kunimi, Aiko Takano, Michiko Aihara, ...
    Type: Original Articles
    2010 Volume 120 Issue 12 Pages 2413-2420
    Published: November 20, 2010
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    We retrospectively analyzed the clinical features of 81 patients (M:F=40:41, with an average age of 60 years) with drug eruptions induced by anti-cancer drugs over a six-year period (April 2003 through March 2009). The major causative drugs were: 1. antimetabolites (40 patients), including fluorouracil and tegafur gimeracil oteracil potassium, gemcitabine and others; 2 taxianes (18 patients), including docetaxel and paclitaxel; 3 signal transduction inhibitors (17 patients), including gefitinib, imatinib, erlotinib and sorafenib. Erythema and maculopapular rash were the most common types of eruption, followed by acne, palmoplantar keratoderma, and hand-foot syndrome. The time lag from the administration of anti-cancer drugs to the appearance of eruptions was an average of 45 days. Five patients were treated with corticosteroids, but many of the other patients were able to continue the therapies without a reappearance of eruptions.
    Download PDF (450K)
Quick Reports
  • Yuko Chinuki, Kaoru Sakieda, Sakae Kaneko, Chiharu Nakamura, Susumu Mu ...
    Type: Quick Reports
    2010 Volume 120 Issue 12 Pages 2421-2425
    Published: November 20, 2010
    Released: November 28, 2014
    JOURNALS RESTRICTED ACCESS
    We present three cases of wheat-dependent exercise-induced anaphylaxis (WDEIA) possibly sensitized by hydrolyzed wheat proteins (HWP) encountered by using HWP-supplemented soap. All three patients started to use the same brand of soap and subsequently developed contact urticaria several months later. They further developed WDEIA after having the contact urticaria. Skin prick tests revealed a positive reaction to diluted soap solution as well as to HWP. Serum IgE molecules reacting to HWP were detected by Western blotting using the patientsʼ sera. Physicians should be aware of the potential allergenicity of HWP, because HWP is being used more widely as a cosmetic supplement.
    Download PDF (541K)
feedback
Top